MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Material Opacification (1426); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code UGH (Uveitis Glaucoma Hyphema) Syndrome (4470)
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that after an intraocular lens (iol) procedure, visually significant opacity to the iol material itself was noted.The patient developed ugh(uveitis glaucoma hyphema) syndrome which the haptic poked through the iris.The lens was explanted and patient was left aphakic.Physician sent the explanted lens to an ophthalmic pathologist who was unable to determine anything from the lens.Additional information was requested.There are two medical device reports associated with this patient.This report is associated with the right eye.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned after being previously sent to a pathologist.The lens was returned submerged in an unknown liquid inside a screw top vial.The lens was removed from the liquid and allowed to dry on a wipe.A large amount of clear matter was dried on and around the edge of the lens, possibly organic in nature.No opacities were observed in the lens material.The lens was sent to the particle lab.The clear material was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the material¿s generated ir spectra to a library of spectra finds the best match to be protein.Product history records were reviewed and documentation indicated the product met release criteria.The root cause for the reported events could not be determined.The lens was returned and no opacities were observed in the lens material.A large amount of clear matter was dried on and around the edge of the lens.The clear material was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the material¿s generated ir spectra to a library of spectra finds the best match to be protein.This was a bilateral file.Information was provided by the surgeon that the patient was treated with prednisolone for 1 month.The ¿deposits¿ on the left lens were 98% better.¿maybe this was in inflammatory in origin and the steroid drops solved it.¿ the manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19050033
Report Number1119421-2024-00639
Device Sequence Number8565327
Product Code HQL
UDI-Device Identifier00380655093122
UDI-Public00380655093122
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.165
Device Lot Number15170263
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale